Virginia, 2013

Flash Flooding in Virginia, July 11 to 12, 2013

July 11 to 12, 2013 · NWS LWX · 22 events in 9 counties and zones

A frontal boundary moved northward and stalled over the Mid-Atlantic/I-95 corridor overnight. An upper level low approached the region and a upper level jet added to enhanced lift in the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A frontal boundary moved northward and stalled over the Mid-Atlantic/I-95 corridor overnight. An upper level low approached the region and a upper level jet added to enhanced lift in the region. Heavy rain caused a lot of flash flooding with amounts up to seven inches in less than 6 hours recorded near Washington Dulles Airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 11, 1:41 PM EST, 6 hours 4 minutes earlier.

Area forecast discussion, Jul 11, 1:41 PM EST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
241 PM EDT THU JUL 11 2013

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA TODAY BEFORE STALLING TO THE
SOUTHEAST. UPPER LEVEL LOW PRESSURE OVER NEW ENGLAND WILL SLOWLY
WORK ITS WAY SOUTHWARD SATURDAY. HIGH PRESSURE OVER LONG ISLAND
WILL MOVE SOUTH ALONG THE COAST EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
UPPER LEVEL TROUGH WILL SWING EASTWARD ACROSS THE GREAT LAKES
TODAY.  BERMUDA HIGH STAYS STATIONARY IN THE ATLANTIC BRINGING
TROPICAL MOISTURE TO AREAS ALONG MID ATLANTIC COAST.  A SHORTWAVE
TROUGH WILL INTENSIFY OVER THE CAROLINAS AND MOVE NORTHEAST AHEAD OF
THE UPPER LEVEL TROUGH THROUGH THIS EVENING.  AT THE SFC...A COLD
FRONT EXTENDS ACROSS DELMARVA TO THE PIEDMONT AREA.

THE SFC COLD FRONT HAS MOVED SOUTHEAST ACROSS MOST OF THE AREA THIS
MORNING.  IT HAS BROUGHT IN DRIER AIR CREATING POCKETS OF CLEAR
SKIES ACROSS THE MID ATLANTIC.  DEWPTS HAVE DROPPED 10 DEGREES SINCE
THIS MORNING AND ARE NOW IN THE MID 60S BEHIND FRONT. THE FROPA IS
EXPECTED TO SLOW DOWN AND BECOME STATIONARY ACROSS SOUTHERN
MARYLAND AND THE PIEDMONT OF VIRGINIA THIS AFTERNOON AND EVENING.
THIS BOUNDARY AND THE SHORTWAVE TROUGH OVER THE CAROLINAS WILL ACT
AS LIFTING MECHANISMS FOR SHOWERS AND THUNDERSTORMS INTO THE
EVENING. AS OF 18Z...SHOWERS HAVE FORMED JUST EAST OF THE BLUE
RIDGE IN CENTRAL VIRGINIA AND ALONG THE ALLEGHENY FRONT. ANY
SHOWER ACTIVITY NEAR THE BOUNDARY WILL HAVE THE POTENTAIL TO
INTENSIFY INTO THUNDERSTORMS. PWAT VALUES IN THE WARM SECTOR AND
NEAR THE FRONT ARE AROUND 2 INCHES. SHEAR IS CLOSE TO 30 KNOTS...A
LITTLE HIGHER THAN PREVIOUS DAYS AND WILL INCREASE THE DMG WIND
THREAT NEAR THE FRONT BUT THE HIGHER SHEAR WILL HELP MOVE STORMS
ALONG AND SURPRESS THE THREAT FOR FLASH FLOODING. EITHER WAY DMG
AND FLASH FLOODING ARE STILL POSSIBLE IN THIS SATURATED AREA ALONG THE
FRONT. WILL HAVE TO WATCH FOR TRAINING STORMS ESPECIALLY IN
ALBEMARLE...NELSON AND AUGUSTA COUNTIES WHICH SAW OVER AN INCH OF
RAIN IN SPOTS YESTERDAY. ELSEWHERE OR FURTHER NORTH AND WEST...CU
FIELD HAS DEVELOPED AND SHOWERS AND ISOLATED THUNDERSTORMS ARE
POSSIBLE.

UPPER LEVEL TROUGH NEARS OVERNIGHT AND CATCHES UP WITH SHORTWAVE
TROUGH AND SFC FRONT.  BERMUDA HIGH STRENGTHS AND MOVES WESTWARD
DURING THIS TIME.  TROUGH BECOMES A CUT OFF LOW THAT BEGINS TO
RETROGRADE WESTWARD BY FRIDAY MORNING.  THIS WILL PRODUCE UNSETTLED
CONDITIONS FOR THE REGION FRIDAY WITH WRAP AROUND SHOWERS. PWATS IN POST
FRONTAL AREAS TODAY WILL INCREASE AND SHOWERS WILL MOVE EAST TO
WEST THROUGHOUT THE DAY. TEMPS WILL BE WELL BELOW NORMAL FRIDAY AS
CLOUDS...NORTHERLY WINDS AND SHOWERS WILL INHIBIT HEATING.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE CONTINUES TO MOVE WESTWARD AND PUSH MOISTURE INTO THE
REGION. ROUNDS OF SHOWERS WILL MOVE ACROSS THE MID ATLANTIC INTO
SATURDAY. AS THE HIGH MOVES WESTWARD MOISTURE WILL MOVE TO THE
MOUNTAINS AND SUBSIDENCE WILL KICK IN OVER AREAS EAST OF THE BLUE
RIDGE.  EASTERLY FLOW WILL CONTINUE THE BELOW NORMAL TEMP PERIOD.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
IN JULY THE MAJOR WX PROBLEMS WHICH COME TO MIND ARE HIGH HEAT..
SVR STORMS..AND FLSH FLDG. IT APPEARS THAT ALL OF THESE WL BE HELD
AT BAY DURG THE XTND PD. IF THE GFS IS TO BE BLVD...THE COMING UPR
LVL PATTERN IS SOMEWHAT OF AN ANACHRONISM FOR MID JUL. NRMLY ONE
WOULD XPCT TO SEE A SUBTROPICAL HIGH PARKED OFF THE CST BRINGING A
STREAM OF WARM MOIST AIR INTO THE MID ALTC WHICH WOULD BRING ABT
THE PSBLTY OF AFTN/EVE TSTMS...W/ THE PTNL FOR HEAT INDICES
REACHING ADSRY LVL.

LAST NGT THE MDLS LOCKED ON TO AN OUT-OF-THE-ORDINARY SOLN OF A
CLOSED LOW FORMING OVR THE NE AND RETROGRADING INTO THE MID ALTC.
THIS RMNS THE MDL IMPLICATIONS TNGT....W/ THE LOW OVR THE RGN FRI
AND SAT. QUSTN THEN BECOMES HOW MUCH PCPN WL BE THE RESULT. NMRCL GDNC
HAS DONE QUITE A CHG IN 24 HRS FOR FRI...GOING FM "0 AND 10%" LAS
NGT TO "70 AND 80%" TNGT. THIS IN ITSELF IS PRBLY OUT-OF-THE-
ORDINARY...AND LEADS ONE TO QUSTN IF THE MDLS REALLY HV A HANDLE
ON WHAT MAY TRANSPIRE. FM A SFC STANDPOINT IT LOOKS LK THE BNDRY
CRLY SEEN ON W.V. IMGRY WL NOT BE ABLE TO MAKE IT OFF THE
CST...AND HV INCRSD CLD CVR FRI...ESPECIALLY IN THE ERN HALF OF
THE FCST AREA. HV ADDED CHC POPS E OF THE MTNS AS WELL. LATER
SHIFTS CAN EVALUATE NEED TO INCRS FURTHER. ANOTHER EYE OPENER IS
THAT NMRCL GNDC HAS ALL STATIONS IN THE 70S FOR HIGH TEMPS FRI.
ATTM HV CUT HIGH TEMPS FM PRVS FCST...BUT STILL KEEPING HIGHS ARND
80 E OF THE MTNS.

OVR THE WKND THAT LOW IS SUPPOSED TO TRACK SLOWLY TO THE W AS HIGH
PRES CENTERED NEAR LONG ISLAND BUILDS INTO THE MID ALTC. THIS WL
KEEP THE NRML MID-JUL TROPICAL CHARACTERISTICS AT BAY - XPCT TO
SEE HIGHS IN THE 80S W/ LOWS IN THE L70S E OF I-95...60S W.

AS NEXT WK PROGRESSES THAT HIGH LOOKS TO TRACK FURTHER S...MOST
LKLY CAUSING THAT AIR MASS IN THE MID ATLC TO MODIFY AND BECOME
MORE "TYPICAL" W/ INCRSG HEAT AND HUMIDITY. PCPN LOOKS TO BE HELD
AT BAY THRU MID WK.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
COLD FRONT HAS PASSED THROUGH ALL TERMINALS AND NORTHERLY WINDS
WILL CONTINUE INTO TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS
WILL BE POSSIBLE. NEAR THE FRONT...CHO MAY SEE STRONGER
THUNDERSTORMS WITH HEAVIER RAIN. MVFR/IFR AND GUSTY WINDS ARE
POSSIBLE AT CHO THIS AFTERNOON AND EVENING. IFR CIGS ARE POSSIBLE
AT CHO FRIDAY MORNING.

AN ACTIVE PERIOD CONTINUES THROUGH THE END OF THE WEEK AS SHOWERS
MOVE BACK INTO THE AREA. EASTERLY FLOW FORMS SATURDAY AND SHOWERS
WILL CONTINUE INTO SAT MORNING. THUNDERSTORMS ARE NTO EXPECTED.

&&

.MARINE...

LIGHT NORTHERLY CONDITIONS REPORTED ON THE BAY THIS AFTERNOON.
CONDITIONS WILL STAY UNDER SCA CRITERIA. SHOWERS AND THUNDERSTORMS
ARE POSSIBLE ACROSS THE LOWER TIDAL POTOMAC AND LOWER BAY THIS
AFTERNOON AND EVENING. SMW'S MAY BE WARRENTED IN STRONGER STORMS.

SHOWERS MOVE BACK INTO THE REGION FRIDAY NIGHT AS FRONT MOVES
NORTHWARD AND MOISTURE MOVES BACK INTO THE AREA.

HIGH PRES IS XPCTD TO BUILD INTO THE WATERS OVR THE WKND/INTO
NEXT WK. NO PROBS XPCTD.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...HAS
NEAR TERM...HAS
SHORT TERM...HAS
LONG TERM...HAS/ABW
AVIATION...HAS/ABW
MARINE...HAS/ABW
Hazardous weather outlook, Jul 11, 2:45 PM EST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
345 PM EDT THU JUL 11 2013

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
121000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
345 PM EDT THU JUL 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING FOR THE
I-95 CORRIDOR SOUTH OF WASHINGTON DC...SOUTHERN MARYLAND AND
SURROUNDING WATERS. A FEW STORMS MAY PRODUCE LOCALLY DAMAGING WIND
GUSTS ALONG WITH HEAVY DOWNPOURS THAT COULD LEAD TO LOCALIZED
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-121000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
345 PM EDT THU JUL 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING EAST OF THE
BLUE RIDGE AND SOUTH OF I-66. A FEW STORMS MAY PRODUCE LOCALLY
DAMAGING WIND GUSTS ALONG WITH HEAVY DOWNPOURS THAT COULD LEAD TO
LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The Roanoke radar (KFCX), 148 km away, was scanning. The volume nearest the first event began at 00:47 UTC.

Open the radar archive at this moment

Event by event

22 flash flood. Local standard time, as filed.

Flash Flood, Nelson

When
July 11, 7:45 PM EST to 9:30 PM EST
Where
Nelson County, 3.38 mi E of Tyro to 3.26 mi E of Tyro
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
37.825, -78.938

A road was washed out in the Branch Mountain area off Patrick Henry Highway.

Flash Flood, Albemarle

When
July 11, 9:00 PM EST to 11:00 PM EST
Where
Albemarle County, 1.96 mi N of Red Hill to 1.95 mi NNW of Red Hill
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
37.998, -78.625

Taylors Gap Road was closed.

Flash Flood, Albemarle

When
July 11, 9:42 PM EST to 11:30 PM EST
Where
Albemarle County, 1.29 mi SSW of Ivy to 1.44 mi SSW of Ivy
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.033, -78.611

A road was closed due to flash flooding at 3600 Block of Dick Woods Road.

Flash Flood, Albemarle

When
July 11, 9:54 PM EST to 11:30 PM EST
Where
Albemarle County, 2.12 mi ENE of Miller School to 2 mi E of Miller School
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.026, -78.642

A road was closed at 4300 Block of Dick Woods Road.

Flash Flood, Albemarle

When
July 11, 10:00 PM EST to 11:30 PM EST
Where
Albemarle County, 2.89 mi NE of Red Hill to 2.82 mi NE of Red Hill
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
37.995, -78.578

There was a road closed at 1100 and 1700 Block of Monacan Trail Road.

Flash Flood, Albemarle

When
July 11, 10:17 PM EST to 11:30 PM EST
Where
Albemarle County, 0.85 mi N of Red Hill to 0.9 mi N of Red Hill
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
37.982, -78.622

The 2000 Block of Red Hill Road was closed due to flash flooding.

Flash Flood, Rockingham

When
July 11, 10:57 PM EST to July 12, 12:00 AM EST
Where
Rockingham County, 1.21 mi SSW of Clover Hill to 1.3 mi SSW of Clover Hill
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.434, -79.040

There was a water rescue near 8700 Block of Waggy's Creek Road.

Flash Flood, Page

When
July 11, 10:59 PM EST to July 12, 12:30 AM EST
Where
Page County, 0.59 mi SSW of Newport to 1.02 mi SSW of Newport
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.573, -78.605

There were multiple roads closed in Page County including Newport Road, Grove Hill Run, Dam Acres Lane and Cub Run Farm.

Flash Flood, Fairfax

When
July 11, 11:10 PM EST to July 12, 12:10 AM EST
Where
Fairfax County, 2.79 mi SW of Chantilly to 2.84 mi SW of Chantilly
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.876, -77.471

There was flash flooding reported on Braddock Road near Old Lee Road.

Flash Flood, Fairfax

When
July 11, 11:10 PM EST to July 12, 1:10 AM EST
Where
Fairfax County, 1.44 mi W of Chantilly to 1.52 mi W of Chantilly
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.898, -77.457

There was flash flooding reported near the intersection of National Drive and Airline Parkway.

Flash Flood, Loudoun

When
July 11, 11:15 PM EST to July 12, 12:15 AM EST
Where
Loudoun County, 1.94 mi SE of Sterling to 1.87 mi SE of Sterling
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.977, -77.409

There was approximately six inches of flowing water on Old Ox Road near Rock Hill Road.

Flash Flood, Rockingham

When
July 11, 11:15 PM EST to July 12, 12:15 AM EST
Where
Rockingham County, 1.41 mi WSW of Montezuma to 1.5 mi WSW of Montezuma
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.410, -79.003

There was a water rescue near Beaver Creek Road and Silver Creek Road.

Flash Flood, Rockingham

When
July 12, 12:00 AM EST to 1:45 AM EST
Where
Rockingham County, 0.45 mi SW of Dayton to 0.61 mi SSW of Dayton
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.415, -78.935

There were road closures in Dayton including Huffman Drive, College Street and Silver Lake Road.

Flash Flood, Harrisonburg (C)

When
July 12, 12:00 AM EST to 1:45 AM EST
Where
Harrisonburg (C) County, 0.98 mi NNE of Harrisonburg to 0.97 mi NNE of Harrisonburg
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.464, -78.864

There were road closures including North Liberty Street, Raleigh Pike, Coopers Mountain and 5800 Block Thomas Spring Road.

Flash Flood, Loudoun

When
July 12, 12:02 AM EST to 1:00 AM EST
Where
Loudoun County, 1.3 mi SW of Sterling to 1.37 mi SSW of Sterling
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
38.984, -77.444

There was a water rescue on Relocation Drive between Underwood Lane and Executive Drive.

Flash Flood, Page

When
July 12, 12:40 AM EST to 2:40 AM EST
Where
Page County, 1.81 mi SE of Haneyville to 1.68 mi SE of Haneyville
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.560, -78.549

There were two feet of water flowing over top Dovel Hollow Road.

Flash Flood, Prince William

When
July 12, 12:45 AM EST to 1:45 AM EST
Where
Prince William County, 3.12 mi NNE of Wellington to 2.97 mi NNE of Wellington
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.821, -77.524

The intersection of Sudley Road and Lee Highway was not passable due to high water.

Flash Flood, Page

When
July 12, 1:10 AM EST to 3:10 AM EST
Where
Page County, 1.93 mi SSE of Fleeburg to 1.86 mi SSE of Fleeburg
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.456, -78.581

Loop Road was flooded at a bridge near Naked Creek.

Flash Flood, Page

When
July 12, 1:45 AM EST to 2:45 AM EST
Where
Page County, 2.29 mi NE of Ingham to 2.17 mi NE of Ingham
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.551, -78.548

There was a swift water rescue on Dovel Hollow Road.

Flash Flood, Fairfax

When
July 12, 2:46 AM EST to 4:45 AM EST
Where
Fairfax County, 0.4 mi SW of Dunn Loring to 0.44 mi SW of Dunn Loring
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.876, -77.235

Prosperity Ave was closed due to flooding.

Flash Flood, Fairfax

When
July 12, 2:54 AM EST to 4:00 AM EST
Where
Fairfax County, 75.43 mi NE of Lindsay to 75.33 mi NE of Lindsay
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.785, -77.186

There was a road closure at Amherst Ave and Floyd Ave.

Flash Flood, Fauquier

When
July 12, 3:15 AM EST to 4:15 AM EST
Where
Fauquier County, 0.57 mi NW of Catlett to 0.73 mi WNW of Catlett
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.656, -77.637

There were road closures in Catlett.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2013Every state in 2013This day in weather historyWarnings in Virginia, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467580, 467581, 467583, 467585, 467587, 467588, 467716, 467717, 467708, 467710, 467711, 467719, 467720, 467722, 467713, 467723, 467714, 467724, 467725, 467731, 467729, 467728.